Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 33, NWS Norman, OK

May 28, 2021Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 28, 2021, 4:42 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 4:42 AM CDT (09:42 UTC)
Expired
May 28, 2021, 3:33 PM CDT
In force
11 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Tecumseh (TCMO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

915 
WGUS84 KOUN 280942 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
442 AM CDT Fri May 28 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Little River near Tecumseh affecting Seminole and Pottawatomie 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC125-133-282145-
/O.NEW.KOUN.FL.Y.0033.210528T0942Z-210529T0000Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
442 AM CDT Fri May 28 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Little River near Tecumseh.
* From early this morning to this evening.
* At 3:30 AM CDT Friday the stage was 10.6 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 5.4 feet early 
  Wednesday morning.
* Impact...At 11.0 feet, Low-lying croplands... pastures... and 
  rural roads may experience shallow flooding or be isolated by 
  deeper water in overflow channels cutting across the flood plain. 
  The area affected is entirely rural... and downstream of Lake 
  Thunderbird... from near Macomb in Pottawatomie County to near 
  Bowlegs in western Seminole County.


&&

LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
      3508 9668 3511 9699

$$

11
2 follow-up statements
159 
WGUS84 KOUN 281353
FLSOUN

Flood Advisory
National Weather Service Norman OK
853 AM CDT Fri May 28 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Little River near Tecumseh affecting Seminole and Pottawatomie 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC125-133-290200-
/O.EXT.KOUN.FL.Y.0033.000000T0000Z-000000T0000Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Fri May 28 2021

...The Flood Advisory is now in effect until further notice...

The Flood Advisory continues for
  the Little River near Tecumseh.
* Until further notice.
* At 7:30 AM CDT Friday the stage was 9.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 5.4 feet 
  Wednesday morning.
* Impact...At 10.0 feet, Near bankfull flows occur along the river 
  and downstream of Lake Thunderbird... from near Macomb in 
  Pottawatomie County to near Bowlegs in western Seminole County.


&&

LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
      3508 9668 3511 9699

$$

SIX
959 
WGUS84 KOUN 282033
FLSOUN

Flood Advisory
National Weather Service Norman OK
333 PM CDT Fri May 28 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Little River near Tecumseh affecting Seminole and Pottawatomie 
  Counties.

OKC125-133-282145-
/O.CAN.KOUN.FL.Y.0033.000000T0000Z-210528T2033Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
333 PM CDT Fri May 28 2021

...The Flood Advisory for the Little River near Tecumseh has been 
cancelled...

The Flood Advisory is cancelled for
  the Little River near Tecumseh.
* At 2:30 PM CDT Friday the stage was 7.4 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall.


&&

LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
      3508 9668 3511 9699

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 28, 3:30 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 28, 3:30 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
330 AM CDT Fri May 28 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 325 AM CDT Fri May 28 2021

Clouds should slowly thin and decrease this morning in wake of MCS
across all but western/southwest portions of Oklahoma and western
north Texas. Models continue to yield signal for continued
development of convection across the southern-half of the Texas
Panhandle and progress into southwest portions of CWA through the
morning hours. This activity should remain below severe levels. More
organized thunderstorm activity and severe potential appears
possible farther south and west outside of our forecast area. With
potential for another MCS just southwest of our western north Texas
counties, we will leave low PoPs for possible effects of MCS
outflow through tonight.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 325 AM CDT Fri May 28 2021

With continued easterly flow Saturday and drier air spreading over
the region in wake of last nights front (dewpoints in the 50s and
60s opposed to 70s seen on Thursday), Saturday should be a nice day
if you believe all but the NAM forecast. NAM and Canadian models
continue to produce upslope showers/storms across
western/southwest portions of Oklahoma and across western north
Texas, but with rising mid-level heights, we will shrink or remove
PoPs across all but a small part of our southwest counties until
Saturday night.

Progressive s/wv trough progd by all models to initiate High Plains
convective complex late Saturday, with remnants affecting mainly
northwest half of Oklahoma Sunday morning into Sunday afternoon.
Development of a more northwesterly flow regime will commence in the
wake of this trough, which will yield almost daily chances for
showers and storms which would mainly be at night and lasting into
the following day. This pattern continues through mid-week, with
models in general agreement yet showing differences in latitude of
heaviest precipitation. Given the recent rain we have had, flood
watches appear likely across central and southern parts of
Oklahoma in the Monday to Wednesday timeframe. Flooding rainfall
currently appears the greatest impact, but stay tuned given a
return of higher dewpoints next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CDT Thu May 27 2021

Storms have moved south of the TAF sites with cold front moving
through Red River valley. Most sites will remain VFR with a
light/moderate north to northeast wind tonight and tomorrow. Lower
ceilings will hang in at SPS through much of the day with MVFR
going to VFR in the afternoon. Have also included a mention of
thunder at SPS tomorrow afternoon

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  53  73  59 /  10   0  10  10
Hobart OK         76  56  76  60 /  30  10  10  30
Wichita Falls TX  78  60  77  62 /  30  30  20  10
Gage OK           75  53  74  57 /  20   0  10  60
Ponca City OK     72  49  72  54 /   0   0   0  20
Durant OK         79  57  77  60 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...30
Hazardous weather outlook, May 28, 3:46 AM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
346 AM CDT Fri May 28 2021

OKZ004>048-050>052-TXZ083>090-291000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
346 AM CDT Fri May 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible this morning across
western Oklahoma and western north Texas. None of these storms are
expected to reach severe levels. Additional thunderstorms will be
possible this afternoon and tonight, mainly over western north
Texas. A strong storm appears possible but organized severe
storms appear unlikely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms appear likely Saturday night into Sunday morning,
and again late Sunday into Monday. A few of the storms Sunday
night may be severe across western north Texas. Thunderstorm
chances will continue across the region through the middle of next
week, with high rainfall totals appearing to be the main concern.

.Heavy Rain...
Repeated rounds of showers and thunderstorms may result in high
rain totals and flooding problems. This appears most likely
across central and southern Oklahoma next Monday through
Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 27, 11:03 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1103 PM CDT Thu May 27 2021

TXZ084-087-280430-
Foard TX-Knox TX-
1103 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
northeastern Knox Counties Until 1130 PM CDT...

AT 1101 PM CDT, a strong thunderstorm was located 8 miles southeast
of Crowell, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

This storm will remain over mainly rural areas of southeastern Foard
and northeastern Knox Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3384 9978 3393 9970 3392 9948 3374 9953
TIME...MOT...LOC 0401Z 298DEG 9KT 3387 9965

Mahale
Special weather statement, May 28, 12:13 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1213 AM CDT Fri May 28 2021

TXZ084-087-280545-
Foard TX-Knox TX-
1213 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
northeastern Knox Counties Until 1245 AM CDT...

AT 1212 AM CDT, a strong thunderstorm was located 5 miles north of
Gilliland, moving southeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3392 9972 3387 9948 3370 9947 3362 9948
      3375 9980
TIME...MOT...LOC 0512Z 292DEG 24KT 3381 9968

30
Special weather statement, May 28, 1:29 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 AM CDT Fri May 28 2021

TXZ090-280700-
Clay TX-
129 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
200 AM CDT...

AT 127 AM CDT, a strong thunderstorm was located 7 miles west of
Newport, moving east at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3359 9829 3359 9798 3347 9798 3347 9832
TIME...MOT...LOC 0627Z 277DEG 37KT 3351 9815

30
Special weather statement, May 28, 2:13 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
213 AM CDT Fri May 28 2021

TXZ084-280745-
Foard TX-
213 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Foard County Until 245 AM
CDT...

AT 211 AM CDT, a strong thunderstorm was located near Crowell, moving
east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Crowell, Margaret and Thalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3409 9962 3408 9960 3394 9950 3391 9984
      3400 9988
TIME...MOT...LOC 0711Z 254DEG 18KT 3396 9979

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:06 PM CDTAreal Flood AdvisoryOUNLincoln114 min
May 27, 7:11 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole2 hr
May 27, 7:35 PM CDTSpecial Weather StatementOUNGrady25 min
May 27, 7:51 PM CDTSevere Thunderstorm WarningOUNJackson39 min
May 27, 8:09 PM CDTSpecial Weather StatementOUNStephens36 min
May 27, 8:26 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma3 hr
May 27, 8:35 PM CDTRiver Flood WatchOUNBryan14 hr
May 27, 8:41 PM CDTRiver Flood AdvisoryOUNPayne24 hr
May 27, 8:42 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan24 hr
May 27, 8:57 PM CDTSpecial Weather StatementOUNStephens33 min
May 27, 9:25 PM CDTSpecial Weather StatementOUNStephens35 min
May 27, 9:46 PM CDTSpecial Weather StatementOUNTillman29 min
May 27, 10:04 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman41 min
May 27, 10:34 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson41 min
May 27, 11:11 PM CDTSevere Thunderstorm WarningOUNJefferson, Love49 min
May 28, 4:42 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie11 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.